Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 447, NWS Atlanta, GA

October 12, 20094 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Oct 12, 2009, 9:15 AM EDT for 4 counties in Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2009, 9:15 AM EDT (13:15 UTC)
Expired
Oct 12, 2009, 10:00 AM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Coweta County, GA, Heard County, GA, Meriwether County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
511 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 121315
SVRFFC
GAC077-149-199-285-121400-
/O.NEW.KFFC.SV.W.0447.091012T1315Z-091012T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 AM EDT MON OCT 12 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COWETA COUNTY IN WEST CENTRAL GEORGIA
  SOUTHERN HEARD COUNTY IN WEST CENTRAL GEORGIA
  NORTHWESTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
  NORTHERN TROUP COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1000 AM EDT

* AT 911 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 13 MILES
  SOUTHWEST OF FRANKLIN...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CORINTH...HOGANSVILLE...GRANTVILLE...LONE OAK AND MORELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH 
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A CONFIRMED 
TORNADO...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3336 8476 3308 8475 3311 8524 3327 8527
      3331 8527
TIME...MOT...LOC 1314Z 265DEG 35KT 3320 8526

$$
3 follow-up statements
000 
WWUS52 KFFC 121335
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 AM EDT MON OCT 12 2009

GAC077-149-199-285-121400-
/O.CON.KFFC.SV.W.0447.000000T0000Z-091012T1400Z/
TROUP GA-MERIWETHER GA-HEARD GA-COWETA GA-
935 AM EDT MON OCT 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT
FOR SOUTHWESTERN COWETA...SOUTHERN HEARD...NORTHWESTERN MERIWETHER
AND NORTHERN TROUP COUNTIES...

AT 932 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR FRANKLIN...MOVING EAST AT 40
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POWERS
CROSSROADS...CORINTH...HOGANSVILLE...SAINT MARKS...GRANTVILLE...LONE
OAK AND MORELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3332 8520 3336 8476 3311 8475 3312 8524
      3313 8524
TIME...MOT...LOC 1335Z 259DEG 36KT 3326 8501

$$
000 
WWUS52 KFFC 121350
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 AM EDT MON OCT 12 2009

GAC077-149-199-285-121400-
/O.CON.KFFC.SV.W.0447.000000T0000Z-091012T1400Z/
TROUP GA-MERIWETHER GA-HEARD GA-COWETA GA-
950 AM EDT MON OCT 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT
FOR SOUTHWESTERN COWETA...EAST CENTRAL HEARD...NORTHWESTERN
MERIWETHER AND NORTHEASTERN TROUP COUNTIES...

AT 947 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 7 MILES SOUTHWEST OF NEWNAN TO JUST WEST OF GRANTVILLE TO 2 
MILES SOUTHWEST OF HOGANSNVILLE...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS 
SOUTH OF NEWNAN...HOGANSVILLE...MORELAND...SAINT MARKS AND LONE OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3334 8498 3336 8476 3311 8475 3311 8479
      3312 8500
TIME...MOT...LOC 1349Z 259DEG 37KT 3334 8486 3323 8486
          3315 8493

$$
000 
WWUS52 KFFC 121359
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
959 AM EDT MON OCT 12 2009

GAC077-149-199-285-121408-
/O.EXP.KFFC.SV.W.0447.000000T0000Z-091012T1400Z/
TROUP GA-MERIWETHER GA-HEARD GA-COWETA GA-
959 AM EDT MON OCT 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COWETA...EAST
CENTRAL HEARD...NORTHWESTERN MERIWETHER AND NORTHEASTERN TROUP 
COUNTIES WILL BE ALLOWED TO EXPIRE AT 1000 AM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER 
EXPECTED TO PRODUCE DAMAGING WINDS. HOWEVER...WIND GUSTS TO 45 MPH 
AND VERY HEAVY RAIN CAN BE EXPECTED UNTIL THE STORM PASSES. AFTER 
1030 AM.

IF YOU SAW WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER 
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE 
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3334 8498 3336 8476 3311 8475 3311 8479
      3312 8500
TIME...MOT...LOC 1358Z 259DEG 37KT 3336 8475 3325 8475
          3317 8482

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 5:35 AM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, Oct 12, 5:35 AM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 AM EDT MON OCT 12 2009

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
SHORT TERM MODELS ARE IN GOOD AGREEMENT WITH HEAVY RAIN EVENT
SETTING UP FOR TODAY.  SURFACE HIGH PRESSURE CONTINUES TO BUILD
EASTWARD INTO SOUTHERN PORTIONS OF NEW ENGLAND...WITH COLD AIR
DAMMING AND A WEDGE SET UP BY THIS AFTERNOON.  GOOD ISENTROPIC LIFT
NOTED ABOVE THE WEDGE BY THIS AFTERNOON...WITH DEEP MOISTURE ACROSS
THE AREA...AND A 35-40KT LOW LEVEL JET.  RAINFALL AMOUNTS OF 2 TO 3
INCHES EXPECTED ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA THROUGH
THIS EVENING...AND WILL ISSUE A FLOOD WATCH THROUGH MIDNIGHT FOR
AREAS NORTH OF A CENTRALHATCHEE...TO FORSYTH...TO LOUISVILLE LINE.
EXPECT FLOODING WILL BE MAINLY ALONG CREEKS...STREAMS AND RIVERS.
MODELS SHOW SURFACE FRONT OVER SOUTH GEORGIA LIFTING NORTHWARD THIS
MORNING...BRINGING WARMER AIR ACROSS SOUTHERN PORTIONS OF THE CWA.
HAVE LEANED TOWARD MET FOR THE FIRST PERIOD AS IT CAPTURES COOLER
TEMPERATURES ACROSS NORTH GEORGIA AND WARMER AIR OVER CENTRAL
PORTIONS.  HEAVY RAIN EXITS THE FORECAST AREA BY LATE THIS EVENING
AS THE WEDGE ERODES...ALLOWING SURFACE HIGH PRESSURE TO BEGIN
BUILDING SOUTHEASTWARD FROM THE PLAINS. ALTHOUGH THIS SHOULD BRING A
RESPITE FROM THE RAIN ON TUESDAY...GOOD MOISTURE REMAINS IN PLACE
AHEAD OF THE NEXT SYSTEM WHICH DEVELOPS OVER THE MISSISSIPPI VALLEY
EARLY WEDNESDAY MORNING...SPREADING ANOTHER ROUND OF MODERATE TO
HEAVY RAIN ACROSS THE AREA ON WEDNESDAY.  SIMILAR TO TODAYS EVENT...
CAD/WEDGE WILL SET UP DURING THE OVERNIGHT HOURS WITH ISENTROPIC
LIFT DEVELOPING BETWEEN 06-12Z...SUPPORTING CATEGORICAL POPS ONCE
AGAIN. ONCE AGAIN NORTH AND PORTIONS OF CENTRAL GEORGIA WILL BE THE
AREAS FOR THE BEST RAINFALL...HAVE BROUGHT ISOLATED THUNDER AS FAR
NORTH AS A CARROLLTON TO MILLEDGEVILLE LINE AS MODELS SHOWING WEDGE
FRONT ACROSS THIS AREA.  HAVE LEANED TOWARD COOLER MET GUIDANCE
THROUGH THE SHORT TERM PERIODS.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
BEGINNING PORTION OF EXTENDED PERIODS REMAIN ACTIVE AND WET...WITH
ANOTHER SURFACE LOW DEVELOPING OVER THE LOWER MISSISSIPPI VALLEY ON
THURSDAY AND PUSHING ACROSS PORTIONS OF CENTRAL AND SOUTH GEORGIA
THROUGH FRIDAY.  THIS WILL BRING CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH FRIDAY WHEN THE DEEPENING TROUGH PUSHES THE
SURFACE FRONT OFF THE SOUTHEAST COAST.  WRAPAROUND MOISTURE OVER THE
NORTH GEORGIA MOUNTAINS CONTINUES INTO EARLY SATURDAY AS TROUGH
PUSHES EAST AND HIGH PRESSURE BUILDS INTO THE AREA FOR SUNDAY.
COLDER THAN NORMAL TEMPERATURES EXPECTED BY NEXT WEEKEND.

12
&&

.AVIATION...
CEILINGS DROPPING QUICKLY INTO IFR RANGE THIS MORNING AS FAIRLY
HEAVY RAIN MOISTENS THE LOWEST LEVELS OF THE ATMOSPHERE. EXPECT IFR
CONDITIONS TO PERSIST THROUGH THE NEXT 24+ HRS...WITH INTERMITTENT
+RA POSSIBLE UNTIL THIS EVENING. WINDS REMAIN FROM EAST THROUGH THE
PERIOD AS HIGH REMAINS TO OUR NORTHEAST AND FRONT LIFTS ONLY AS FAR
NORTH AS CENTRAL GA TODAY. LIFR CEILINGS ARE POSSIBLE LATE TONIGHT.

07
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  54  77  58  61 / 100  30   5  50  90
ATLANTA         64  57  73  61  65 / 100  30   5  60  90
BLAIRSVILLE     61  50  72  53  58 / 100  30   5  70  80
CARTERSVILLE    63  55  73  59  64 / 100  30   0  70  90
COLUMBUS        80  64  78  66  74 /  80  30  20  70  80
GAINESVILLE     59  53  73  57  57 / 100  30   5  60  90
MACON           74  61  80  64  70 /  90  30  20  50  80
ROME            65  57  78  61  66 / 100  30   5  80  80
PEACHTREE CITY  69  58  74  59  68 / 100  30   5  70  90
VIDALIA         79  64  79  63  74 /  70  30  30  30  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING FOR
THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS...
CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...
COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HEARD...HENRY...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...
MADISON...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...
PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...
TOWNS...UNION...WALKER...WALTON...WARREN...WASHINGTON...WHITE...
WHITFIELD...WILKES.

&&
Hazardous weather outlook, Oct 12, 3:53 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 AM EDT MON OCT 12 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
353 AM EDT MON OCT 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL TODAY AND THIS EVENING.

.SYNOPSIS...
A WARM FRONT WILL LIFT FROM FAR NORTH FLORIDA INTO CENTRAL
GEORGIA TODAY. TROPICAL MOISTURE OVERRUNNING THE FRONT WILL
RESULT IN WIDESPREAD RAIN ACROSS NORTH AND PORTIONS OF CENTRAL
GEORGIA TODAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE
EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE RAIN WILL
DIMINISH THIS EVENING...HOWEVER ANOTHER APPROACHING WEATHER
DISTURBANCE MAY BRING ANOTHER BOUT OF HEAVY RAIN ON WEDNESDAY.

.PRIMARY HAZARDS...
HEAVY RAINFALL IS EXPECTED TODAY ESPECIALLY ACROSS NORTH
GEORGIA... ALONG AND NORTH OF A NEWNAN TO MILLEDGEVILLE
LINE...WHERE A FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT TUESDAY.
MINOR FLOODING IS POSSIBLE ALONG CREEKS...STREAMS...AND A FEW
RIVERS.

.DISCUSSION...
DEEP TROPICAL MOISTURE WITH PRECIPITABLE WATER VALUES NEAR 2
INCHES AND A FRONTAL BOUNDARY WILL REMAIN ACROSS THE AREA OVER THE
NEXT FEW DAYS...SETTING THE STAGE FOR A COUPLE SIGNIFICANT WEATHER
DISTURBANCES TO BRING HEAVY RAIN TO OUR AREA. THIS FIRST
DISTURBANCE WILL CROSS GEORGIA TODAY...WITH A SECOND ONE ARRIVING
ON WEDNESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH
LOCALLY HEAVY RAINFALL POSSIBLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER...HEAVY RAINFALL AMOUNTS...OR
FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Oct 12, 7:54 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 AM EDT MON OCT 12 2009

GAZ002-011-019-121230-
754 AM EDT MON OCT 12 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN FLOYD...CHATTOOGA AND
WALKER COUNTIES UNTIL 830 AM EDT...

AT 750 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 1 TO 2 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF FLOYD...
CHATTOOGA AND WALKER COUNTIES. AN ADDITIONAL INCH OF RAINFALL IS
LIKELY ACROSS THE AREA EARLY THIS MORNING.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
FLOYD...CHATTOOGA AND WALKER COUNTIES...INCLUDING AREAS AROUND
SHANNON...ARMUCHEE...HOLLAND...TIDINGS...JAMES H. FLOYD STATE PARK...
LYERLY...BERRYTON...SUMMERVILLE...TRION...CENTER POST...PINSON...
EVERETT SPRINGS...SUBLIGNA...SUTTLES MILL AND LAFAYETTE.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 3:46 AM EDTFlood WatchFFCBaldwin, Banks, Barrow, Bartow, Butts, Carroll and 56 more18 hr
Oct 12, 8:34 AM EDTFlash Flood WarningFFCCherokee, Cobb, DeKalb, Douglas, Forsyth, Fulton and 2 more6 hr
Oct 12, 9:11 AM EDTRiver Flood WarningFFCForsyth, Fulton54 hr
Oct 12, 9:11 AM EDTRiver Flood WarningFFCGwinnett28 hr
Oct 12, 10:23 AM EDTFlash Flood WarningFFCBanks, Jackson6 hr
Oct 12, 11:27 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Oct 12, 11:27 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard50 hr
Oct 12, 11:27 AM EDTRiver Flood WarningFFCCobb, Douglas49 hr
Oct 12, 11:27 AM EDTRiver Flood WarningFFCNewton, Rockdale50 hr
Oct 12, 11:27 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs5 days
Oct 12, 11:27 AM EDTRiver Flood WarningFFCBarrow, Jackson48 hr
Oct 12, 11:38 AM EDTRiver Flood WarningFFCGwinnett, Walton12 hr
Oct 12, 11:52 AM EDTRiver Flood WarningFFCCobb, Fulton23 hr
Oct 12, 2:05 PM EDTTornado WarningFFCLaurens40 min
Oct 12, 2:27 PM EDTTornado WarningFFCEmanuel, Treutlen78 min
Oct 12, 2:32 PM EDTTornado WarningFFCBleckley, Dodge, Laurens43 min
Oct 12, 2:35 PM EDTAreal Flood WarningFFCCherokee, Cobb, DeKalb, Douglas, Forsyth, Fulton and 2 more9 hr
Oct 12, 4:08 PM EDTSevere Thunderstorm WarningFFCToombs41 min
Oct 12, 4:38 PM EDTRiver Flood WarningFFCDeKalb, Rockdale35 hr
Oct 12, 4:38 PM EDTRiver Flood WarningFFCElbert, Madison, Oglethorpe21 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.